Each 5mL of DOLET M SUSPENSION contains mefenamic acid (IP) 50mg and paracetamol (IP) 125mg.
DOLET M is the brand name for the suspension combination of paracetamol and mefenamic acid. Paracetamol is an antipyretic and analgesic agent, while mefenamic acid exhibits strong anti-inflammatory properties along with analgesic and antipyretic properties.
Paracetamol works by inhibiting the activity of cyclooxygenase (COX), an enzyme that converts arachidonic acid to prostaglandins. Prostaglandins are one of the key mediators of inflammation and when their synthesis is inhibited, fever and pain can be alleviated. Paracetamol addresses the symptoms of the inflammation only, and not the inflammation.
Mefenamic acid, which is an anthranilic acid derivative, belongs to the class of non-steroidal anti-inflammatory drugs (NSAIDs). Like other NSAIDs, mefenamic acid works by inhibiting the activity of prostaglandin synthase or cyclooxygenase (COX). This drug binds to the prostaglandin synthetase receptors COX-1 and COX-2, and eventually inhibit the activity of the enzyme is responsible for prostaglandin synthesis.
As directed by the physician
DOLET M SUSPENSION is contraindicated in patients with hypersensitivity towards paracetamol and mefenamic acid, recurring peptic ulcers, severe heart failure, hepatic failure and renal failure.
Adverse effects of this medicine are nasopharyngitis, dry mouth, fatigue and drowsiness.
Paracetamol is in combination with NSAID in this formulation and thus this medicine should be not be used during the first six months of pregnancy or labor unless the potential benefits that the patients would be getting, outweighs the potential risk to the fetus.
Mefenamic is observed to be excreted in the breast milk and transmitted to the infant, and thus, this medicine is contraindicated in nursing mothers.
DOLET M SUSPENSION is available in 60mL bottle.
The medical information on this website is provided as an information resource only. The information on this website is not intended to be a substitute for professional medical advice, diagnosis or treatment. Always seek the advice of your physician or other qualified health provider or a medical practitioner with any questions you may have regarding a medical condition, or to assist in understanding any information or in applying information, that you might have come across, on this website. Please note that it dangerous to take any medication without doctor’s prescription or professional advice from a registered health practitioner. Make sure to follow the instructions of physician/doctor/ registered medical practitioner before using this medicine. Medical and health information changes constantly. Therefore, the information provided on this website should not be considered current, complete or exhaustive. Please consult your healthcare provider, before coming to any conclusions with respect to your health condition or for guidance about a specific medical condition. The allopathic medicine as per the law in India must be sold by retail pharmacies holding valid trading drug license only.
Keep the medicines out of the children’s reach. This product is to be stored as recommended. Do not exceed the recommended dosage. Do not use this information in place of a visit, consultation or advice of your healthcare providers.